What Are the Signs of Halcion Abuse?When a person is addicted to a medicine, the body is not able to function properly if the medicine is stopped. Withdrawal symptom can also occur. Some Halcion withdrawal symptoms can include:
- Panic attacks
- Restlessness or irritability
- Personality changes
- Sensitivity to sound or light
- Numbness or tingling
- Nausea, vomiting, or diarrhea
- A rapid heartbeat (tachycardia)
- Heart palpitations
- Memory loss.
When these problems occur, people often feel like they need to stay on their medicines just to prevent these symptoms from recurring.
If you are increasing your dose of Halcion or feel like you cannot stop the medicine, you need to talk to a healthcare provider. Halcion abuse is a serious problem that requires treatment.
Suggestions for Dealing With Halcion AbuseDespite their many beneficial effects, benzodiazepines have the potential for abuse and should only be used as prescribed. During the first few days of taking Halcion, a person usually feels sleepy and uncoordinated, but as the body becomes accustomed to the effects of the drug, these feelings begin to disappear. If a person uses these drugs for a long period of time, the body will develop a tolerance for the drugs, and larger doses will be needed to achieve the same initial effects. Continued use can lead to physical dependence and withdrawal when the medication is reduced or stopped.
Because Halcion works by slowing the brain's activity, when an individual stops taking this medicine, the brain's activity can rebound and race out of control, potentially leading to seizures and other harmful consequences. Therefore, someone who is thinking about stopping Halcion therapy or who is experiencing withdrawal symptoms should speak with a physician or seek medical treatment.